Why Xanax May Not Be Effective for Panic Attacks
Question posted by brendaboo on 28 Jan 2013, last updated on 1 December 2022 by hsure:
Okay, I started having another panic attack about 45 minutes ago. I took a Xanax and let it melt under my tongue and then drank some water. I am still panicky… something just does not seem right. When do you go to the hospital and just say, there is something really wrong with me? I cannot get over the panic attacks – this is the first time that it hasn’t helped at all. I have the shaky feeling and like I can’t breathe. Wow, I am just a mess!
IS ISBNthinkin on 7 Sep 2018:
I’m prescribed 6mg of Xanax a day and have full-blown panic attacks every day even with medication. I was switched to the liquid form and it worked slightly better but only for about a week. I honestly would rather be dead than deal with this anymore. I can’t. I don’t know how you’re doing but I hope it’s better.
JI Jimaras22j on 28 April 2018:
Hello, I just created an account just to possibly help some people here. I am not a professional. I have just researched these things too much. So I would recommend you take 500mg phenibut once or max twice a day magnesium 1g per day valerian root CBD and lastly cordyceps with vitamin C and iron… You must eliminate anxiety with those. Be careful with the phenibut cause of withdrawal N stuff pm for anything.
KA Karen 1966 on 9 March 2018:
I am on Xanax and still having them bad, they just come on any given time. Maybe I should take two mg. Can someone give me some input on this? And it makes me scary when I have them.
SC Scientia on 9 March 2018:
I take 4mg of Xanax prescribed by my doctor and it does not stop my panic attacks, stress, or anxiety. It simply refuses to work for me. You are not alone on this train, I’ve been on so many meds and none seem to work. Hopefully, you are feeling better now, cheers.
KA karen2011 on 9 Feb 2018:
I have panic attacks all the time my doctor has me talking 0.5mg of Xanax I am still having them bad sometimes I will take 2 at a time and it still happens maybe I should be taking 2mg instead I don’t know what to do. When I have them my heart rate goes up as far 145. Anyone has any suggestions for me? And it’s very scary when they come on sometimes it’s back to back.
CH Chinarose086 on 24 Jan 2018:
I’m at the same point I just lost my dr cis no calls no shows due to surgery’s I’m also on pain management the primary I just lost he was prescribing me Xanax 1mg and it doesn’t help even half just makes me sleep clonapan seems to help but he didn’t wanna help me I don’t know if I should go to the er and I’m having the hardest time finding a phycatrist help.
BI birdseed on 25 Feb 2015:
Hi. First let me say I understand how you feel, truly. I don’t know what milligram you use… I use 0.5mg. Sometimes I have to take a 2nd one. But, I wait about 15-20 minutes in between… try to distract your mind by doing something you enjoy, a light-hearted favorite TV show, or chat with someone that is supportive about something light & fun. Distraction is the key. If you are still short of breath, you can take another. You may become drowsy, on the way back down. No driving or using equipment, stay away from caffeine including chocolate. If you feel like you need to cry, cry! Its cathartic and helps to release the intensity inside. If you have a place to lie down, do it. Try to stay calm. It feels like you may die, but you won’t. You may feel lightheaded… but it will be ok. You will be ok too 🙂
RY Ryan_V87 on 17 May 2013: